Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 7, 2017, 11:38 AM CDT for Covington County, Crenshaw County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 11:38 AM CDT (16:38 UTC)
- Expired
- Aug 7, 2017, 12:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Mobile, AL
Counties Covington County, AL, Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 87 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
551
WWUS84 KMOB 071638
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1138 AM CDT MON AUG 7 2017
ALZ056>058-060-FLZ205-071730-
Conecuh AL-Butler AL-Covington AL-Crenshaw AL-Okaloosa Inland FL-
1138 AM CDT MON AUG 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BUTLER...SOUTHERN CRENSHAW...SOUTHEASTERN
CONECUH...COVINGTON AND NORTHEASTERN OKALOOSA COUNTIES UNTIL 1230 PM
CDT...
At 1138 AM CDT, the strong thunderstorms were located along a line
extending from 6 miles south of McKenzie to 8 miles south of Florala,
and moving east at 20 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Andalusia, Opp, Luverne, Florala, Brantley, McKenzie, River Falls,
Red Level, Laurel Hill, Lockhart, Rutledge, Dozier, Heath, Gantt and
Glenwood.
LAT...LON 3153 8620 3100 8619 3099 8639 3080 8639
3079 8642 3116 8670 3119 8670 3118 8672
3144 8692 3180 8620 3179 8615 3166 8615
3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1638Z 250DEG 19KT 3145 8672 3088 8635
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:09 AM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 7, 7:09 AM CDT, 4 hours 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 709 AM CDT Mon Aug 7 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...VCSH expected at all terminals this morning with thunderstorms developing this afternoon and evening. MVFR/IFR conditions are possible in and around storms. /13 && .PREV DISCUSSION... /issued 444 AM CDT Mon Aug 7 2017/ NEAR TERM /Now Through Monday night/...An upper level shortwave moving across the Tennessee Valley today will send a weak cold front southward into central Alabama by late tonight. South of this boundary, a warm and moist airmass will continue across the region with precipitable water values over 2 inches. The combination of the upper trough and approaching boundary will lead to scattered to numerous showers and thunderstorms developing mainly to our north and moving southward toward the area late in the day. Closer to the coast, coverage will be more scattered in nature along the seabreeze and outflow boundaries. Heavy rain and frequent lightning will be the primary threats. Gusty winds will be possible in the stronger storms. Highs will be in the upper 80s to around 90. Lows tonight fall into the low to mid 70s inland to upper 70s along the coast. /13 SHORT TERM /Tuesday Through Wednesday night/...A strong shortwave sweeps through the base of the eastern upper trough Tuesday through Tuesday night, pushing a second, weaker shortwave east over the Southeast. This energy also pushes a weak surface front south across the Southeast before stalling it temporarily along the northern Gulf coast Tuesday night into early Wednesday. Surface high pressure behind the front moves over the Northeast, then shifts east to over the Eastern seaboard, bringing a surface ridge stretching southwest over the Appalachians, washing out the surface front Wednesday and restoring a more organized onshore flow into Thursday. Better than seasonal chances of rain are expected through the short term due to the passing shortwave energy through Tuesday night transitioning to around seasonal for Wednesday into Wednesday night. Localized nuisance flooding is possible Tuesday, especially in poor drainage areas, so will continue to monitor for the need for any watch. For temps, with the rain and cloud cover, have went below seasonal for highs Tuesday and Wednesday (mid to upper 80s), with above seasonal lows (low to mid 70s, upper along the coast). /16 LONG TERM /Thursday Through Sunday/...Shortwave energy continues to move through the eastern upper trough, pushing a weak surface front towards the southeast and disrupting the more organized surface ridge that has set up over the East. A system working its way west over the Caribbean in the short term becomes less organized as it moves over the Gulf, but ultimately contributes to the creation of an upper trough over the Southeast by the weekend. guidance varies in some of the details (where the upper trough ultimate ends up due to an upper ridge building a bit over the Southern Plains). They do agree in a soupy airmass remaining over over the Southeast. A blended approach gives PoPs around to a bit above seasonal, with temps around to a bit below seasonal. /16 MARINE...A light to moderate onshore flow continues this week as a surface ridge of high pressure builds west over the northern and central Gulf. Isolated to scattered showers and thunderstorms can be expected. Seas remain generally 2 to 3 feet. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 7, 4:58 AM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 458 AM CDT Mon Aug 7 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081000- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 458 AM CDT Mon Aug 7 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will develop today and continue into tonight. Heavy rain and frequent lightning will be the main threats. The heavy rain could produce some minor urban and small stream flooding. Gusty winds will be possible in the stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous showers and thunderstorms can be expected each day. Gusty winds, heavy rain and frequent lightning can be expected. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Sunday. GMZ630>635-650-655-670-675-081000- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 458 AM CDT Mon Aug 7 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Winds, waves and seas will be locally higher in and near thunderstorms through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winds, waves and seas will be locally higher in and near thunderstorms through the forecast period.
In the hours before
Special weather statement, Aug 7, 11:38 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1138 AM CDT MON AUG 7 2017
ALZ056>058-060-FLZ205-071730-
Conecuh AL-Butler AL-Covington AL-Crenshaw AL-Okaloosa Inland FL-
1138 AM CDT MON AUG 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BUTLER...SOUTHERN CRENSHAW...SOUTHEASTERN
CONECUH...COVINGTON AND NORTHEASTERN OKALOOSA COUNTIES UNTIL 1230 PM
CDT...
At 1138 AM CDT, the strong thunderstorms were located along a line
extending from 6 miles south of McKenzie to 8 miles south of Florala,
and moving east at 20 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Andalusia, Opp, Luverne, Florala, Brantley, McKenzie, River Falls,
Red Level, Laurel Hill, Lockhart, Rutledge, Dozier, Heath, Gantt and
Glenwood.
LAT...LON 3153 8620 3100 8619 3099 8639 3080 8639
3079 8642 3116 8670 3119 8670 3118 8672
3144 8692 3180 8620 3179 8615 3166 8615
3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1638Z 250DEG 19KT 3145 8672 3088 8635The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:41 AM CDT | Special Weather Statement | MOB | Okaloosa | 79 min |
| Aug 7, 12:34 PM CDT | Special Weather Statement | MOB | Santa Rosa | 71 min |
Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.